Many serious patient illnesses and deaths linked to poor quality compounded drugs have occurred since the 2012 fungal meningitis outbreak. FDA issues compounding risk alerts to communicate information about certain adverse events. These are intended to alert health care professionals to adverse events and outbreaks related to compounded drugs so that practitioners can more effectively protect patients from unsafe, ineffective, and poor quality compounded medicines.
Please contact firstname.lastname@example.org if you have any questions regarding the information provided in a compounding risk alert below:
- FDA highlights concerns with using dietary ingredient glutathione to compound sterile injectables
- Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors
- FDA alerts health care professionals of significant safety risks associated with cesium chloride
- FDA’s investigation into Guardian’s compounded triamcinolone-moxifloxacin drug product
- FDA investigates two serious adverse events associated with ImprimisRx’s compounded curcumin emulsion product for injection
FDA encourages health care professionals to report adverse events and product quality defects associated with compounded drugs to FDA’s MedWatch Adverse Event Reporting program:
- Complete and submit the report online at www.fda.gov/medwatch/report.htm; or
- Download and complete the form, then submit it via fax at 1-800-FDA-0178.